Texas, 2015

Flash Flooding in Texas, October 24, 2015

October 24, 2015 · NWS EWX · 23 events in 9 counties and zones

An upper level trough combined with a cold front and deep moisture produced heavy rainfall across much of South Central Texas on October 24th and 25th. The heaviest rainfall amounts were generally along and east of the I-35 corridor, where 4 to 6 inch amounts were common.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level trough combined with a cold front and deep moisture produced heavy rainfall across much of South Central Texas on October 24th and 25th. The heaviest rainfall amounts were generally along and east of the I-35 corridor, where 4 to 6 inch amounts were common. Some of the highest recorded totals were 14.45 near Fayetteville (Fayette county), 11.81 near Anderson Mill (Travis county) and 11.08 near La Grange (Fayette county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 24, 12:01 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 24, 12:01 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 AM CDT SAT OCT 24 2015

.AVIATION...
/06Z TAFS/
A COLD FRONT CURRENTLY ACROSS CENTRAL TEXAS WILL PUSH TO THE SOUTH
OVERNIGHT WHILE AN UPPER LEVEL TROUGH PUSHES TO THE SOUTHEAST FROM
THE FOUR CORNERS REGION. IN ADDITION...ABUNDANT TROPICAL MOISTURE
WILL PUSH TO THE NORTH FROM THE GULF OF MEXICO. ALL THESE
INGREDIENTS WILL COMBINE TO PRODUCE CLOUDY SKIES...SHOWERS AND
THUNDERSTORMS OVERNIGHT INTO SATURDAY AFTERNOON. MVFR CONDITIONS
ARE EXPECTED FOR THE NEXT FEW HOURS ACROSS AREA TERMINALS BEFORE
SHOWERS AND STORMS BEGIN TO AFFECT THE I-35 SITES. AS THE LINE OF
SHOWERS AND STORMS MOVE OVER THE TERMINALS OVERNIGHT AND EARLY
SATURDAY...EXPECT LOWER END IFR CIGS. CANT RULE OUT LIFR
CONDITIONS FOR SHORT PERIODS MAINLY DURING DAY BREAK. IFR
CONDITIONS WILL PREVAIL FOR MUCH OF SATURDAY. A WIND SHIFT IS
EXPECTED AROUND 22 TO 23Z TIME FRAME ALONG THE I-35 SITES AS THE
FRONTAL BOUNDARY PUSHES THROUGH. MODERATE NORTHERLY WINDS ARE
EXPECTED IN THE WAKE OF THE FRONT WITH WIND GUSTS UP TO 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 1007 PM CDT FRI OCT 23 2015/

DISCUSSION...
MOISTURE CONTINUES TO INCREASE ACROSS SOUTH CENTRAL TEXAS THIS
EVENING WITH PWS NOW MOSTLY AT OR ABOVE 2 INCHES. UPWARD MOTION
ALSO INCREASING AS AN UPPER LEVEL TROUGH OVER ARIZONA APPROACHES.
SURFACE BOUNDARY FROM BROWNWOOD TO SONORA TO DRYDEN DRIFTING TO
THE SOUTH. MOISTURE CONVERGENCE ALONG THE BOUNDARY WILL CONTINUE
TO ALLOW FOR TRAINING OF SHOWERS AND THUNDERSTORMS THIS EVENING
THROUGH THE OVERNIGHT INTO MORNING AS IT SAGS SOUTH ACROSS THE
HILL COUNTRY TO ALONG THE ESCARPMENT. THIS IS THE GREATEST THREAT
AREA FOR HEAVY RAINS AND FLOODING INITIALLY. THE LOW LEVEL JET
STRENGTHENS OVERNIGHT FOR MORE WIDESPREAD STREAMER SHOWERS WITH
EMBEDDED ISOLATED THUNDERSTORMS MAINLY ALONG AND EAST OF HIGHWAY
281. AS THESE BECOME MORE PERSISTENT...HEAVY RAINS AND FLOODING
WILL BECOME A THREAT FOR THESE AREAS OVERNIGHT INTO MORNING. THE
BOUNDARY WILL CONTINUE TO SAG SOUTHEAST AS A SURFACE LOW BEGINS TO
TAKE SHAPE OVER FAR SOUTHERN TEXAS AS HURRICANE PATRICIA CONTINUES
TO MOVE NORTH ACROSS MEXICO. THE HEAVY RAIN AND FLOOD THREAT THEN
SLOWLY SHIFTS TO ALONG AND EAST OF HIGHWAY 281 DURING THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 648 PM CDT FRI OCT 23 2015/

AVIATION...
WE ARE SEEING A BREAK IN THE ACTION AND ALL SITES ARE CURRENTLY
VFR. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND
CONTINUE ON AND OFF THROUGH THE PERIOD. HAVE NOT TRIED TO GUESS
WHEN RAIN WILL STOP...BUT CIGS AND VIS WILL BE THE DRIVING FACTOR.
CIGS WILL GENERALLY BE LOWER THAN VIS AND WILL VARY BETWEEN MVFR
AND LIFR. A WIND SHIFT TO THE NORTH WILL COME SATURDAY EVENING.

PREV DISCUSSION... /ISSUED 458 PM CDT FRI OCT 23 2015/

SIGNIFICANT THREAT FOR FLASH AND RIVER FLOODING OVERNIGHT INTO SATURDAY
AS HEAVY RAIN AND THUNDERSTORMS IMPACT THE AREA...

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...

MAIN FOCUS REMAINS CENTERED AROUND THE DANGEROUS FLASH FLOODING AND
RIVER FLOODING RISK OVERNIGHT TONIGHT AND CONTINUING THROUGH
SATURDAY EVENING. RAINFALL AMOUNTS WILL BE GREATEST ACROSS THE
SOUTHEAST COASTAL PLAINS AS 6 TO 12 INCHES IS LIKELY WITH
ISOLATED POCKETS OF 15 INCHES POSSIBLE. A SECONDARY MAXIMUM WILL
BE LOCATED ACROSS THE HILL COUNTY AND NORTHERN PORTIONS OF THE
I-35 CORRIDOR WHERE 5 TO 8 INCHES ARE LIKELY WITH ISOLATED 10 INCH
POCKETS. THE MAIN TIME-FRAME FOR ENHANCED RAINFALL WILL BE FROM
LATE EVENING TONIGHT THROUGH 8-9PM SATURDAY. THESE AMOUNTS IN A
QUICK TIME FRAME WILL LEAD TO FLASH FLOODING AND QUICK RISES IN
LOCAL RIVERS AND CREEKS. THE MAIN RISK WITH THESE THUNDERSTORMS
WILL BE HEAVY RAIN AS THE HAIL AND TORNADO RISK WILL BE QUITE
LIMITED. THE CURRENT SYNOPTIC AND MESOSCALE SET-UP HISTORICALLY
FAVORS A HEAVY RAIN EVENT GIVEN +2 SD PWATS OF MOISTURE WITH DEEP
GULF AND TROPICAL PACIFIC AIRMASSES UNDERNEATH A MID TO UPPER
LEVEL LOW PRESSURE SYSTEM AND IN CONCERT WITH A DEVELOPING SURFACE
LOW ALONG THE TEXAS COAST DURING THE DAY SATURDAY.

CURRENTLY...SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE COASTAL
PLAINS ARCING NNW INTO THE AUSTIN AREA AND PORTIONS OF THE HILL
COUNTRY. THE COASTAL PLAINS NORTHWARD INTO BASTROP AND LEE COUNTIES
WILL BE THE FAVORED CORRIDOR OF NORTHWARD STREAMING SHOWERS THROUGH
THE NEXT 3 HOURS. AREAS WEST OF THIS LOCATION WILL SEE A LULL UNTIL
MID TO LATE EVENING WHEN ADDITIONAL DEVELOPMENT IS EXPECTED TO BOTH
MOVE FROM THE SOUTH AS WELL AS FROM THE NORTH IN THE HILL COUNTRY.

FOR OVERNIGHT INTO SATURDAY MORNING...SEVERAL WEATHER FACTORS WILL
COME TOGETHER TO DEVELOP HEAVY RAIN ACROSS THE REGION THAT WILL
INCREASE THE FLASH FLOODING RISK SUBSTANTIALLY. ENHANCED LIFT FROM
THE MID TO UPPER LEVEL LOW OVER NORTHERN MEXICO AND UPPER LEVEL
DIVERGENCE FROM 60-70 KT 300 MB FLOW WILL SUPPORT DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS A STALLED BOUNDARY OVER THE HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. AT THE SAME TIME...A SURFACE
LOW IS EXPECTED TO DEVELOP ACROSS SOUTH TEXAS AND HELP SERVE AS A
LOW-LVL CONVERGENCE ZONE FOR NORTHWARD MOVING STORMS. THE HILL
COUNTRY ACTIVITY SHOULD BEGIN NEAR OT JUST AFTER MIDNIGHT AND THE
NORTHWARD MOVING ACTIVITY FROM THE SOUTH WILL LATE THIS EVENING
THROUGH THE OVERNIGHT. THESE STORMS WILL BE CAPABLE OF 2-3 INCH
PER HOUR RATES AND IF TRAINING OCCURS...AMOUNTS WILL ADD UP
QUICKLY AND FLASH FLOODING WILL RESULT DURING THE LOWER AWARENESS
PERIOD OF THE EARLY MORNING HOURS.

FOR MID-SATURDAY MORNING THROUGH SATURDAY NIGHT...THE COASTAL
SURFACE LOW WILL STRENGTHEN AND BECOME THE MAIN PRECIPITATION
DRIVER IN ASSOCIATION WITH THE FRONT. THE LOCATION AND PATH OF
THE SURFACE LOW WILL BE CRITICAL FOR ADDITIONAL RAINFALL AMOUNTS
DURING THIS PERIOD. THE ONCE STALLED FRONT OVER THE HILL COUNTRY
SHOULD SHIFT SOUTH SATURDAY WITH A NOTICEABLE 925MB TEMP GRADIENT
NOTED ACROSS THE REGION. WHERE THIS BAROCLINIC ZONE RESIDES WILL
BE THE MOST LIKELY LOCATION OF THE SURFACE LOW. THE SOUTHEAST
COASTAL PLAINS WILL BE THE MOST SUSCEPTIBLE TO RECEIVING HEAVY
RAIN DURING THIS TIME WHERE THE STRONG MID TO UPPER-LEVEL
DIVERGENCE WILL AID IN VERTICAL LIFT OF AMPLE LOW-LVL MOISTURE.
THE MERGING OF THE FRONT WITH THE COASTAL LOW WILL LIKELY CREATE
SOME LOCALIZED HIGHER RAIN INTENSITY BANDS THAT WILL ADD TO THE
OVERALL RAINFALL TOTALS. BY 4PM SATURDAY AFTERNOON THE HEAVY RAIN
SHOULD BE BEGIN TO MOVE OUT OF THE HILL COUNTRY AND ALL WESTERN
AREAS. BY 7PM...THE HEAVY RAIN RISK WILL SHIFT EAST OF THE METRO
AREAS. SOME LINGERING RAIN SHOWERS WILL PERSIST AS THE BASED OF
THE MID TO UPPER LOW TRAVERSE OVER THE REGION SATURDAY NIGHT INTO
SUNDAY MORNING.

LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...

RESIDUAL LIGHT TO MODERATE RAIN AND STORMS WILL CONTINUE INTO MID-
DAY SUNDAY AS THE TROUGH AXIS PASSES OVER THE REGION AND THE STRONG
SURFACE LOW SHIFTS NEAR HOUSTON. WHILE LIGHTER AMOUNTS OF RAIN ARE
EXPECTED DURING THIS TIMEFRAME..ANY NEW AMOUNTS WILL FURTHER WORSEN
ANY ONGOING FLOODING CONCERNS.

MOST OF THE RAIN WILL END THROUGH SUNDAY AFTERNOON AND EVENING WITH
IMPROVING CONDITIONS. THE AREA WILL BE BEHIND THE FRONT WITH MUCH
COOLER READINGS AS HIGHS WILL BE IN THE UPPER 60S TO MID 70S ACROSS
THE REGION. A GRADUAL WARM UP WILL OCCUR TUESDAY AND WEDNESDAY BACK
INTO THE 70S AND 80S WITH DRY CONDITIONS EXPECTED. ANOTHER STRONG
FRONT ASSOCIATED WITH A SHARP TROUGH ACROSS THE CENTRAL PLAINS
SHOULD PASS THROUGH THE REGION LATE THURSDAY OR FRIDAY FOR OUR NEXT
ROUND OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  70  61  72  59 /  80  40  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  61  71  59  72  58 /  90  40  20  10  10
NEW BRAUNFELS MUNI AIRPORT     63  73  60  74  58 /  80  30  20  10  10
BURNET MUNI AIRPORT            59  68  57  70  57 /  60  30  20  10  10
DEL RIO INTL AIRPORT           60  74  56  76  55 /  30  10  -   -    0
GEORGETOWN MUNI AIRPORT        60  70  58  71  57 /  80  40  20  10  10
HONDO MUNI AIRPORT             61  75  57  76  55 /  40  30  20  10  -
SAN MARCOS MUNI AIRPORT        63  71  60  73  59 /  90  30  20  10  10
LA GRANGE - FAYETTE REGIONAL   65  71  61  72  60 / 100  50  30  20  10
SAN ANTONIO INTL AIRPORT       63  74  60  74  59 /  70  30  20  10  10
STINSON MUNI AIRPORT           64  75  61  76  59 /  70  30  20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Oct 23, 4:53 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI OCT 23 2015

TXZ171>173-183>194-202>209-217>225-228-242300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 PM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS. AN UPPER DISTURBANCE INTERACTING WITH MOISTURE
FROM PACIFIC HURRICANE PATRICIA WILL PRODUCE A THREAT OF VERY
HEAVY RAINFALL OVER MUCH OF SOUTH CENTRAL TEXAS...ESPECIALLY LATE
THIS EVENING AND OVERNIGHT. MANY AREAS SHOULD SEE A POTENTIAL FOR
3 INCHES OR MORE OF RAIN THROUGH TONIGHT...LEADING TO FLASH
FLOODING. THE FLASH FLOOD POTENTIAL WILL INCREASE TONIGHT INTO
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

VERY HEAVY RAINS ARE EXPECTED SATURDAY THROUGH SATURDAY NIGHT...
ESPECIALLY OVER THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS.
LARGE AREAS OF 5 TO 10 INCH RAINFALL AMOUNTS ARE EXPECTED TO
DEVELOP BY SUNDAY MORNING WITH A ISOLATED TOTALS OF 10 TO 15
INCHES POSSIBLE. ACROSS AREAS WEST OF A MOUNTAIN HOME TO PEARSALL
LINE...HEAVY RAINS SHOULD BE LESS WIDESPREAD. WESTERN COUNTIES
SHOULD EXPECT AREAS OF 1 TO 3 INCH RAINFALL AMOUNTS WITH ISOLATED
TOTALS UP TO 6 INCHES. THE TIMING FOR HEAVIEST RAINFALL IS
EXPECTED TO BE FROM EARLY SATURDAY MORNING THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE SATURDAY.

In the hours before

Special weather statement, Oct 24, 2:06 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT SAT OCT 24 2015

TXZ183-240900-
VAL VERDE TX-
306 AM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 400 AM CDT...

AT 305 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMSTOCK...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS IT
MOVES OVER AMISTAD RESERVOIR AND SURROUNDING COMMUNITIES.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...BOX CANYON-AMISTAD...DEVILS RIVER STATE NATURAL AREA...
PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2982 10133 2993 10084 2945 10087 2954 10126
      2957 10124 2962 10125 2963 10126 2962 10128
      2959 10128 2957 10130 2965 10130 2966 10131
TIME...MOT...LOC 0805Z 273DEG 13KT 2964 10120

MO

The radar

The Austin/San Antonio radar (KEWX), 48 km away, was scanning. The volume nearest the first event began at 08:13 UTC.

Open the radar archive at this moment

Event by event

23 flash flood. Local standard time, as filed.

Flash Flood, Bexar

When
October 24, 2:14 AM CST to 6:00 AM CST
Where
Bexar County, 2.75 mi SE of Terrel Hills to 2.93 mi SE of Terrel Hills
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.440, -98.420

Thunderstorms produced heavy rain that caused flash flooding closing Director Dr. at Creekview Dr. near Salado Creek in San Antonio.

Flash Flood, Bexar

When
October 24, 2:16 AM CST to 6:00 AM CST
Where
Bexar County, 2.31 mi N of Fratt to 2.39 mi N of Fratt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.553, -98.566

Thunderstorms produced heavy rain that caused flash flooding closing Sleepy Hollow St. at Sunburst St. in northwest San Antonio.

Flash Flood, Bexar

When
October 24, 2:24 AM CST to 6:00 AM CST
Where
Bexar County, 1.29 mi WNW of Cementville to 1.39 mi W of Cementville
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.504, -98.491

Thunderstorms produced heavy rain that caused flash flooding closing McCullough Ave. at Barbara Dr. near Olmos Creek in northern San Antonio.

Flash Flood, Bexar

When
October 24, 2:42 AM CST to 6:00 AM CST
Where
Bexar County, 1.56 mi NW of Fratt to 1.68 mi NW of Fratt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.536, -98.588

Thunderstorms produced heavy rain that caused flash flooding closing Southwell Rd. at Verbena St. in northwestern San Antonio.

Flash Flood, Bexar

When
October 24, 2:51 AM CST to 6:00 AM CST
Where
Bexar County, 0.97 mi N of Sat Twin Oaks Arpt to 0.99 mi N of Sat Twin Oaks Arpt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.584, -98.471

Thunderstorms produced heavy rain that caused flash flooding closing Encino Grande St. at Paso del Norte St. near Lorence Creek in northern San Antonio.

Flash Flood, Bexar

When
October 24, 3:25 AM CST to 6:00 AM CST
Where
Bexar County, 1.44 mi SE of Grey Forest to 1.59 mi SSE of Grey Forest
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.564, -98.655

Thunderstorms produced heavy rain that caused flash flooding closing S. Hausman Rd. at Champions Gate in northwestern San Antonio.

Flash Flood, Travis

When
October 24, 3:31 AM CST to 7:15 AM CST
Where
Travis County, 3.25 mi ENE of Mansfield Dam to 3.24 mi ENE of Mansfield Dam
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.342, -97.847

Thunderstorms produced heavy rain that caused flash flooding closing River Hills Rd. near the Colorado River in western Austin.

Flash Flood, Travis

When
October 24, 4:26 AM CST to 7:15 AM CST
Where
Travis County, 0.8 mi NNW of Waters Rock to 1.12 mi N of Waters Rock
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.431, -97.704

Thunderstorms produced heavy rain that caused flash flooding closing McNeil Dr. in northern Austin.

Flash Flood, Travis

When
October 24, 4:41 AM CST to 7:15 AM CST
Where
Travis County, 0.34 mi W of Waters Rock to 0.57 mi WSW of Waters Rock
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.419, -97.706

Thunderstorms produced heavy rain that caused flash flooding closing low water crossings on Waters Park Rd., O'Neal Ln., and Adelphi Ln. near Walnut Creek in northern Austin.

Flash Flood, Travis

When
October 24, 4:44 AM CST to 7:15 AM CST
Where
Travis County, 4.15 mi N of Austin Mabry to 4.52 mi E of Four Pts
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.380, -97.770

Thunderstorms produced heavy rain that caused flash flooding closing Spicewood Springs Rd. from Loop 360 to Old Lampasas Trl. near Bull Creek in northwestern Austin.

Flash Flood, Edwards

When
October 24, 4:45 AM CST to 5:00 AM CST
Where
Edwards County, 8.15 mi SW of Rocks Spgs to 8.06 mi SW of Rocks Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.940, -100.320

Thunderstorms produced heavy rain that caused flash flooding closing FM 674 at County Road 520 southwest of Rocksprings.

Flash Flood, Burnet

When
October 24, 4:55 AM CST to 5:15 AM CST
Where
Burnet County, 1.82 mi SE of Buchanan Lake to 1.54 mi SE of Buchanan Lake
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.800, -98.210

Thunderstorms produced heavy rain that caused flash flooding closing low water crossings on RM 963 near the Russell Fork of the San Gabriel River north of Burnet.

Flash Flood, Williamson

When
October 24, 5:10 AM CST to 7:15 AM CST
Where
Williamson County, 1.76 mi NNW of White Stone to 1.8 mi NNW of White Stone
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.544, -97.841

Thunderstorms produced heavy rain that caused flash flooding closing low water crossings on Peach Tree Ln., Sumac Ln., and Cypress Ln. near Block House Creek in Cedar Park.

Flash Flood, Williamson

When
October 24, 5:10 AM CST to 7:15 AM CST
Where
Williamson County, 1.21 mi SW of White Stone to 1.17 mi SW of White Stone
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.508, -97.845

Thunderstorms produced heavy rain that caused flash flooding closing low water crossings on Cedar Park Dr. near Cluck Creek in Cedar Park.

Flash Flood, Travis

When
October 24, 5:42 AM CST to 7:15 AM CST
Where
Travis County, 3.01 mi NNW of Austin Mabry to 2.94 mi NNW of Austin Mabry
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.360, -97.790

Thunderstorms produced heavy rain that caused flash flooding sending three feet of water over FM 2222 where it crosses Bull Creek.

Flash Flood, Blanco

When
October 24, 6:00 AM CST to 8:45 AM CST
Where
Blanco County, 0.48 mi SSE of Johnson City to 0.37 mi SE of Johnson City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.274, -98.396

Thunderstorms produced heavy rain that caused flash flooding when Deer Creek overflowed across RR 2766 east of Johnson City.

Flash Flood, Blanco

When
October 24, 7:00 AM CST to 8:15 AM CST
Where
Blanco County, 3.46 mi W of Blanco to 1.09 mi NNW of Blanco
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.103, -98.478

Thunderstorms produced heavy rain that caused flash flooding closing Trainer Wuest Rd. at RR 1623, Crab Apple at RR 1888, and RR 165 at the bridge in Blanco all near the Blanco River.

Flash Flood, Real

When
October 24, 7:17 AM CST to 8:15 AM CST
Where
Real County, 1.24 mi NNW of Leakey to 1.53 mi WNW of Leakey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.747, -99.757

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 336 along the Frio River north of Leakey.

Flash Flood, Bastrop

When
October 24, 8:00 AM CST to 10:45 AM CST
Where
Bastrop County, 5.69 mi NNW of Smithville Muni Arpt to 5.45 mi NE of Hills Prairie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.100, -97.220

Thunderstorms produced heavy rain that caused flash flooding closing Park Road 1C at Alum Creek in Bastrop State Park.

Flash Flood, Bexar

When
October 24, 8:30 AM CST to 8:45 AM CST
Where
Bexar County, 3.04 mi NW of Camp Stanley to 2.85 mi NW of Camp Stanley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.683, -98.684

Thunderstorms produced heavy rain that caused flash flooding closing Toutant Beauregard Rd. in Leon Springs.

Flash Flood, Bexar

When
October 24, 8:43 AM CST to 8:45 AM CST
Where
Bexar County, 2.52 mi NNW of Fratt to 2.51 mi NNW of Fratt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.553, -98.587

Thunderstorms produced heavy rain that caused flash flooding closing Fredericksburg Rd. at the I-10 Access Rd. in northwestern San Antonio.

Flash Flood, Bexar

When
October 24, 8:43 AM CST to 8:45 AM CST
Where
Bexar County, 5.2 mi N of Wetmore to 4.9 mi N of Wetmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.645, -98.410

Thunderstorms produced heavy rain that caused flash flooding closing Menger at Elm Waterhole Creek in northern San Antonio.

Flash Flood, De Witt

When
October 24, 10:00 AM CST to 11:15 AM CST
Where
De Witt County, 5.1 mi SE of Petersville to 4.99 mi ESE of Petersville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.278, -97.151

Thunderstorms produced heavy rain that caused flash flooding closing Kenedy and Dunn St. near City Park in Yoakum.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605346, 605350, 605351, 605352, 605354, 605356, 605357, 605359, 605362, 605363, 605364, 605365, 605366, 605383, 605367, 605368, 605370, 605371, 605373, 605378, 605381, 605384, 605382.